Suggest remedy for severe headaches when on Keppra

default
Posted on Tue, 9 Jun 2015 in General Health
Question: My 63yo sister has been on Keppra for 4 years. Her latest blood test was 61.1. Her doctor told her that wasn't high. Anything over 46.1 is high. She is having severe pains in the head which gets worse at night. WHY? The doctor lowered her dose two weeks ago when her blood test was 64. Is this a withdrawal pain or should she go to emergency?
doctor
Answered by Dr. Erion Spaho 42 minutes later
Brief Answer:
Brain imaging needed.

Detailed Answer:
Hi and thanks for using HCM.

I have read your query and understand your concerns.

Headache may be a side effect of Keppra use, but it is not a prominent symptom.

Your sister is still using Keppra, so this is not a withdrawal symptom.

Blood levels are moderately high outside the standard level, and in my opinion, they will improve gradually after dose reduction.

I think your sister needs appropriate medical evaluation about her headache causes.

In my opinion, headaches should be investigated further about their cause. I can mention a few of possible causes: high blood pressure, tension headache, any cerebral lesion.

A imaging study of the brain (MRI) in this moment is indispensable.

Hope this helps.I remain at your disposal for further questions and clarifications.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Erion Spaho 4 minutes later
Thank you. Good advice!
doctor
Answered by Dr. Erion Spaho 6 hours later
Brief Answer:
You are welcome.

Detailed Answer:
Wishing good health for you and your sister.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3794 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests ,  

Recent questions on  Tension headache

doctor1 MD

I am 19 years old and have been headaches for almost a year now. The pain doesn t stop, some days it hurts less, some days more. I was put on...

doctor1 MD

I fequently have headaches that over the years that doctors have said were tension headaches. Sometimes I have a burning sensation also. At times...

doctor1 MD

hi sir. i had headache and earpain.for almost one year.i had consulted doctor n they told as obstructive hydrocephalus..and did vp shunt...

doctor1 MD

what could be causing my headaches that are in the same place daily? I get these headaches everyday on the left side of my head. It doesn t...

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the...

doctor1 MD

i am a healthy 52 year old man but have been experiencing a minor headache/pressure on the left side of my head the last week or so. i have had a...

Get personalised answers from verified doctor in minutes across 80+ specialties

171 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2